Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Throwing Up
Jan 18, 2002

I recently started combivir and sustiva this past Thanksgiving. This has been my first experience with HIV medications. So far, mostly good. Except that I often feel that I have something stuck in my throat and I recently have been throwing up (mostly in the morning). Mostly what is thrown up is a clear fluid and the act of throwing up is very brief. Any thoughts on how I could alleviate this side effect? Thanks.

Response from Dr. Henry

Nausea is encountered with Combivir (usually due to the AZT) and more rarely with Sustiva. Usually it diminishes with time. Are you taking the Combivir with food in the morning and evening? If you have other GI complaints then an evaluation for H pylori or other causes of dyspepsia might be warranted. Marinol or Reglan often helps those symptoms but it is preferable to find out why if at all possible. Sometimes taking a night time stomack med like cimetidine or Pepcid might help. A GI or ENT work-up might be in order if none of that help to see if there is something else going on. KH



Previous
Ziagen side effects
Next
Lactic Acid produced from Lactose?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement